MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CONQUEST; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. CONQUEST; PTA BALLOON DILATATION CATHETER
Catalog Number CQ5074
Medical Device Problem Codes Peeled/Delaminated (1454); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records will be performed.The return of the sample is pending.However, photo was provided for review.The investigation of the reported event is currently underway.H10: d4 (expiry date: 08/2025).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly ruptured after twenty seconds of expansion.The procedure was completed by using another device.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: additional information was received, the file was reassessed for reportability and determined to be no longer reportable.Since an initial mdr was submitted, therefore, the file will remain assessed as a malfunction.H10: d4 (expiry date: 08/2025), g3.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Device pending return.
 
Additional Manufacturer Narrative
H10: additional information was received, and the file was reassessed for reportability and determined to be reportable as malfunction.H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one conquest pta dilatation catheter was returned for evaluation loaded on an unknown guidewire.No kinks noted to the catheter shaft, no anomalies to the luers, bifurcate or glue fillets.Peeled pebax and fiber disturbance were noted to the distal end of the balloon.The balloon was returned slightly inflated.An attempt was made to remove the unknown guidewire but was unsuccessful.An attempt was also made to inflate the balloon but was unsuccessful.The balloon was then cut and dried contrast was noted to both portholes.Thus, testing to determine if there was a balloon rupture could not be performed.No other functional testing was performed.One photo was reviewed.The photo shows the conquest balloon deflated and bloody.No specific anomalies noted.Therefore, the investigation is inconclusive for the reported balloon rupture as testing for it could not be performed due to the condition of the returned device.However, the investigation is confirmed for the identified peeled pebax as peeled pebax and fiber disturbance were noted to the distal end of the balloon.A definitive root cause for the reported balloon rupture and identified peeled pebax could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 08/2025), g3, h2, h6 (device).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: additional information was received, and the file was reassessed for reportability and determined to be reportable as malfunction.H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one conquest pta dilatation catheter was returned for evaluation loaded on an unknown guidewire.No kinks noted to the catheter shaft, no anomalies to the luers, bifurcate or glue fillets.Peeled pebax and fiber disturbance were noted to the distal end of the balloon.The balloon was returned slightly inflated.An attempt was made to remove the unknown guidewire but was unsuccessful.An attempt was also made to inflate the balloon but was unsuccessful.The balloon was then cut and dried contrast was noted to both portholes.Thus, testing to determine if there was a balloon rupture could not be performed.No other functional testing was performed.One photo was reviewed.The photo shows the conquest balloon deflated and bloody.No specific anomalies noted.Therefore, the investigation is inconclusive for the reported balloon rupture as testing for it could not be performed due to the condition of the returned device.However, the investigation is confirmed for the identified peeled pebax as peeled pebax and fiber disturbance were noted to the distal end of the balloon.A definitive root cause for the reported balloon rupture and identified peeled pebax could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
CONQUEST
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18298420
Report Number2020394-2023-01211
Device Sequence Number20575621
Product Code DQY
UDI-Device Identifier00801741062957
UDI-Public(01)00801741062957(11)221206(17)250831(10)REGW2715
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K083657
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Catalogue NumberCQ5074
Device Lot NumberREGW2715
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/19/2023
Supplement Date Received by Manufacturer12/09/2023
02/23/2024
06/13/2024
Initial Report FDA Received Date12/10/2023
Supplement Report FDA Received Date01/05/2024
03/07/2024
06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown